Arthritis Expert Forum
Prednisone and Multiple Muscle Back Pain when tapered off
About This Forum:

This forum is for questions and support regarding arthritis issues such as: Arthritis, Autoimmune Disease, Bursitis, Fibromyalgia, Gout, Juvenile Rheumatoid Arthritis, Lupus, Myositis, Neuralgia, Osteoarthritis, Polymyalgia Rheumatica, Rheumatoid Arthritis, Sciatica, Tendinitis, Vasculitis.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Prednisone and Multiple Muscle Back Pain when tapered off

I am posting this in the lupus forum as I know that lupus patients take prednisone. I have been on prednisone for about two years I started at 25 mg a day and the last 8 months down to about 10 then 5 for a few months and then 2.5 for a month finally off of it for the last 3 months.

When I tried to quit taking prednisone after a year I got significant low back pain in my lower muscles. I started it up again and it went away yet the muscle was still weak. A year later I finally got off of prednisone for good yet I have 6 trigger areas in my back upper, lower and middle were the ligaments of the muscles flare up on both sides of the spine. I am almost sure that this is prednisone related. I was wondering if prednisone caused this kind of problem with inflamation (inflammation) of ligaments during withdrawal. I know that it is not a bone problem. How long will it take to reverse or will it reverse? I't is going on three months off of the pred and having significant back muscle pain, the pain has gotten better yet it has cost me all my sick time and is still significant...

Any input would be helpful

Thanks in advance
jb
Related Discussions
233190_tn?1278553401
I am not aware of the withdrawal of prednisone leading to trigger points.  

You can have these trigger points inject for pain relief.  This can be done with lidocaine or marcaine.  Physical therapy can also help.  

Another option would be a referral to a physiatrist (rehabilitation MD) to discuss the possibility of a trigger point injection or further pain management option.

Followup with your personal physician is essential.

This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.

Kevin, M.D.
kevinmd_
0 Comments
Blank
Avatar_n_tn
I was told Prednisone and other cortisteroids cause necrosis in muscles and bones, so they are terrible long term. Just reading the warnings on the package at the pharmacy are intense.I wanted a few more weeks on them because they helped the pain a lot, and the inflamation (inflammation) was greatly reduced, but my doc said it would destroy tissue, and he would not let that happen on his watch. As soon as you get off them, you start falling apart. Two years is a long time to be on such a hardcore drug. I'd mention it to your primary care and see what he or she thinks.Second opinions are great, at least to give you peace of mind.
Continue discussion Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank